# SDR 95UAL900284

- Difficulty date: December 5, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N565UA
- Make and model: Boeing 757222
- Aircraft serial: 26669
- Engine: Pwa PW2037
- System (JASC): 2421 · AC Generator-Alternator
- Part: Pma Shaft
- Part number: 7P2094
- Condition: Failed
- Location: Nr 2 Alternator
- Part time: 16,265 hours
- Stage of operation: CR
- Nature of condition: X
- Precautionary procedure: A

## Discrepancy

NR TWO ENGINE SHUT DOWN IN FLIGHT WITH NO INDICATION OF IMPENDING FAILURE. SUPPLEMENTAL DATA UPDATE.  THE IN-FLIGHT SHUT DOWN DUE TO THE FAILURE OF THE PERMANENT MAGNET ALTERNATOR DRIVESHAFT.  PRELIMINARY INVESTIGATION OF THE SHAFT FAILURE INDICATED THE SHAFT FRACTURED TRANSVERSELY THROUGH THE .031 INCH DIAMETER STUD SECTION.  FURTHER INVESTIGATION BY PRATT & WHITNEY AND FIAT INDICATE THE FRACTURE WAS THE RESULT OF HIGH CYCLE FATIGUE (HCF). THE EXACT CAUSE OF THE ORGIN OF HCF IS STILL UNDER INVESTIGATION.  PART TOTAL CYCLES, 6,178.
